2 doctors weighed in:
Hard, painful lumpy veins 2 weeks after IV steriods. Hurt very badly when they administered the steroid & the had to change IV sites. Is that normal?
2 doctors weighed in

Dr. Thomas Wright
Phlebology
In brief: Common
It is likely that you have phlebitis in the superficial veins that they used to give the IV medication.
It usually gets better with on supportive treatment such warm compress.

In brief: Common
It is likely that you have phlebitis in the superficial veins that they used to give the IV medication.
It usually gets better with on supportive treatment such warm compress.
Dr. Thomas Wright
Dr. Thomas Wright
Thank
Dr. Christopher Bulger
Surgery - Vascular
In brief: Not normal
After removal of an IV catheter, the vein should seal itself.
Occasionally it may thrombose or clot, this process can be uncomfortable and is called phlebitis when it occurs in a superficial vein. The concern is for possible infection and progression of clot to a deep vein. Please have it evaluated.

In brief: Not normal
After removal of an IV catheter, the vein should seal itself.
Occasionally it may thrombose or clot, this process can be uncomfortable and is called phlebitis when it occurs in a superficial vein. The concern is for possible infection and progression of clot to a deep vein. Please have it evaluated.
Dr. Christopher Bulger
Dr. Christopher Bulger
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
507K people helped
Continue
107,000 doctors available
Read more answers from doctors